Hail, Conway
- When
- July 13, 9:40 AM CST
- Where
- Conway County, 1 mi S of Oppello
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.083, -92.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 1:38 AM CST, 8 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 AM CDT SUN JUL 13 2003 TROPICAL STORM CLAUDETTE CONTINUES TO SPIN OVER THE GULF OF MEXICO AND WILL LIKELY NOT HAVE MUCH AFFECT ON ARKANSAS WEATHER SINCE IT IS EXPECTED TO MAKE LANDFALL SOUTH OF THE TEXAS AND MEXICO BORDER. MEANWHILE AN UPPER LEVEL SHORTWAVE WILL MOVE TOWARDS ARKANSAS FROM THE NORTHWEST SO WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY OVER MOST LOCATIONS. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE SOUTHWESTERN TWO THIRDS TODAY THROUGH TONIGHT. WILL NOT STRAY TOO FAR FROM GUIDANCE TEMPERATURES WHICH APPEAR REASONABLE. FCSTID = 29 HRO 87 68 90 68 / 30 10 10 10 LIT 91 72 93 73 / 30 20 10 10 HOT 92 73 92 71 / 30 20 10 10 PBF 92 73 94 73 / 30 30 10 10 .LZK... AR...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHERN AND WESTERN ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL MOVE SLOWLY SOUTH TODAY. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT WITH THE FRONT...WITH SCATTERED THUNDERSTORMS DEVELOPING. THUNDERSTORMS WERE ALREADY DEVELOPING EARLY THIS MORNING NEAR THE FRONT IN NORTHEAST OKLAHOMA...AND WERE PUSHING INTO NORTHWEST ARKANSAS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BEFORE DISSIPATING LATER THIS MORNING. THIS AFTERNOON AND TONIGHT...IT APPEARS THAT THE HEAT OF THE DAY WILL HELP DESTABILIZE THE ATMOSPHERE...WITH ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING. IT LOOKS LIKE THE STORMS WILL FORM A LITTLE FARTHER SOUTH...AFFECTING MAINLY CENTRAL INTO SOUTHERN ARKANSAS. STORMS THAT BECOME SEVERE WILL PRODUCE LARGE HAIL AND STRONG TO DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT ACROSS SOUTHERN AND WESTERN ARKANSAS. 46
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330509.